I know they dont recommend leaving on for more than 12 hours. but i cant find anything in the literature that is specific. I find side effects and really want to know when those side effects will start.
29 Nov 2012
Do you know what osmosis is? Patches work on osmosis. If you dont know, osmosis is the movement of a higher concentration of molecules to a lower concentration of molecules through a permeable membrane. In this case, the higher concentration is contained in the patch, the lower concentration is your body and the permeable membrane is your skin. After 12 hours or so, the site you have applied the patch to has become about equal with the patch so there is no longer any more absorption or movement of molecules. Once the patch has been on for 12 hours, there may be some medicine left in the patch but not enough to provide therapeutic relief, plus too much lidocaine in the system can be bad so that is why you should leave it on no longer than 12 hours.
29 Nov 2012
I have to disagree. Although it is not recommended to stay on past 12 hours, I have asked several of my doctors, and they say that it is ok to keep the patches on for 24 hours. Also, although the medication isn't as strong, it still works for 24 hours. I do take breaks about once a week, as I like to give my body a break, but those 24 hours are difficult to deal with because the pain can become intense. Please, before you try this, talk to your doctor.
13 Jan 2014
Hope you've gotten a response by now, but ya they're supposed to be worn up to 12 hours. My pain dr told me you could really go up to 14 safely. I go 17 because I can't help it, my pain is too severe. The pain clinic told me if you wear them longer than intended it's not good because your blood pressure can skyrocket. And Lidocaine shows up on a blood test so that means it's seeping in your system the whole time. I've been going 17 hours now for years and my blood pressure is higher than it used to be but not dangerous. Hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have phn on my face and it is healing, I think. It is also in my ear. The itching is worse at night. I have used Sarna but would like to try ...
1 answer • 28 Feb 2010
Please help with my Mom, she has suffered with this for 3 years now. She wants desparately to get off the medication. There is new drug out there ...
1 answer • 25 Aug 2010
My family member is in the military and just went through a command wide drug sweep. He used ONE Lidoderm patch (Lidocaine 5%) 8 days prior to this ...
2 answers • 12 Dec 2012
Postherpetic Neuralgia - do your friends and family have a clue to what pain your suffering it seems
... no one understands! They don't believe you could possibly have this for the rest of your life and tell you you will be addicted to the ...
6 answers • 8 Mar 2013
I have had Postherpetic Neuralgia for a few months and feel shaky, nervous and depressed... I don't want to take tranquilizers as I am a heart ...
3 answers • 10 Feb 2014